Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Overdose of birth control pills, pain in the abdomen - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Birth Control
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   hello I'd like to ask a question about pregnancy and birth control. I've been taking Yaz for about five months now, and recently had sex on March 30, April 1, and April 2. It's now April 5th, and I am having pain in my right side that comes and goes. Is this something I need to be worried about in terms of ovulating and possible pregnancy?
User :   hello?
Doctor :   Hi
Doctor :   May I know when was your last menstrual period ?
User :   probably about march 9th or so
Doctor :   Ok.
User :   i have about 5-7 days until my next period
Doctor :   Ok.
User :   i believe
User :   i did something dumb though, i didn't read/follow the instructions for Yaz and i ended up taking two pills on two of the days during the weekend
User :   i was starting to have small pains like what i'm having now
User :   and i took one again just this evening
Doctor :   Yes you are right , Are your periods regular and what is the usual tenure ?
May I know where you have pain 'on right side' , is it the abdomen, breast or any where else ?
Doctor :   Ok.
User :   it's on the right side abdomen
Doctor :   Ok.
Doctor :   As you might be knowing that an over dosage of Yaz can cause menstrual irregularities, nausea, headache, breast tenderness, fatigue, irritability, decreased libido, weight gain and mood changes.
User :   yes, i read that in the yaz prescribing information
User :   only after i took the three extra pills
User :   i thought that it would keep the pain at bay
Doctor :   It can be due to the two pills that you have taken , but not due to having sexual intercourse on March 30, April 1, and April 2. I feel it is not a case of pregnancy by any means.
User :   alright
User :   that is a good thing
User :   it just is really not comfortable
User :   and the only time that i have this type of pain is when i am ovulating prior to starting on birth control
Doctor :   You will have your periods but they may be a bit late or earler by a day or two and may be a bit heavier thi stime.
User :   that is fine, as long as i have a period
User :   since you said that pregnancy is not the case here, do i have reason to worry if my period is late?
Doctor :   No, You need not worry at all for that.
You will have a period but the reason for concern may be a heavier bleed during the menstrual cycle this time.
Doctor :   Please have lots of water, fresh juices, fruits and have Tab.Tylenol 500mg twice a day for 2 days now , if you have lots of pain or discomfort.
User :   since i've taken extra pills, my pack will be ending sooner than I originally expected it to. will my period coincide with the timing of when the pack shoulld be finished or when i begin taking the inert pills?
Doctor :   Please do not use advil or any other medication /NSAID, other than tylenol as they may increase Potassium levels.
User :   no advil got it
User :   is motrin okay?
User :   or is that an NSAID?
Doctor :   No, Please do not use motrin too.
User :   alright will steer clear of it
Doctor :   In case of any discomfort you can use only Tylenol.
User :   i have used advil in the past, will know to avoid in the future
Doctor :   Because of the three pills that you have taken at a time,
Doctor :   your period can actually be pre poned due to suddden fall in oestrogen levels , but also can cause delay when in cases there is a compensatory mechanism by the ovaries and can cause delay by a sustained surge for 3 or 4 more days.
User :   okay
Doctor :   It is a mechanism totally depending on estrogen levels, Will have to wait for one more week to see, but will not cause any major problem.
User :   alright
User :   that's good, thank you
Doctor :   Thank you for consulting me , Take care.
User :   one question however,
Doctor :   Bye for now.
Doctor :   Yeah
Doctor :   Please go ahead
User :   when you said preponed what does that mean?
User :   sorry to ask last minute
Doctor :   It can occur prior to the scheduled date for eg. if your scheduled date for next period is 9th april , it can occur on 6/7th april.
User :   oh okay, that's what i thought but wanted to double check
User :   thanks
User :   take care
Doctor :   Hope I have answered all your queries , do you have any thing else to ask ?
Doctor :   Take care, bye for now.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor